I have been taking Lupron every three months. for the last two years in that time I have had a aching , painfull legs . Has anybody else experienced that ? I was wondering if I changed to Lupron injections to every month instead of every three months I would have less pain . Has anybody else made those Lupron adjustments?
Lupron Side Effects : I have been... - Advanced Prostate...
Sun: I've done monthly Lupron since the start 14 months ago. My feeling was if I smooth out the dosage there would be less SE's. I cruised along with basic muscle fatigue until about the one year mark, when I began to have moderate joint pain, and an occasional severe joint pain where I had to take Advil. Also, I am reducing the dosage by 1/5, by taking the monthly shot every 5 weeks instead of every 4 weeks, and still keeping T < 12. I'm doing this because I'm on the lighter side at 145lbs and the dosage is probably for the average male weight of about 190lbs. I'm a little zombie like the first three days after a shot, can't imagine what it would be like with a 3- or 6-month shot.
If you're going to go to monthly shots, you might as well switch to Firmagon. Maybe wait until the pandemic is over.
I have had Zoladex (goserelin) for six and a half years and I have had six months (a few years back) of Firmagon (degarelix). For all its flaws, I much prefer Zoladex. Most people I know get injection site swelling with Firmagon which you don't get with Zoladex. Admittedly, the swelling in your belly does go away after a couple of days. The big reason, however, is that it is much easier to schedule doctor (or nurse) appointments every three months than to try it every month particularly during the Covid pandemic. Hope that helps.
I had much muscle pain when I was on Lupron for 18 months. Good luck
I'm on Lupron Depot 3month inj ; just got # 4 this Tues. My hormone squashing Lupron has not yet given me muscle pain, cramps. Or joint pain. The standard mini-hot flashes hit me late morning and early eve. Like now.
I'm trying to exercise my feet, ankles, leg thighs, quad's muscles daily so far its working.
Yes i am still enduring my super poly-neuropathy in my feet/ lower legs and back. I'm headed back to my last Chiropractor this next Thursday for a complete examine. My out of shape, out of alignment 68 year old curved spine needs attention.
Monday's CT Scan of Abs/Chest/Pelvis identified L1,L2, spine issues that i had totally forgot about. Why not combine Chiropractor help with exercise and physical therapy. Got to get my lower back better, before its too late.
I just switched to Lupron every 6 months. My urologist said that he has seen som failures with Eligard.
All the Lupron Depot formulations use the "time release" of the drug via different sized microspheres of varying sizes, with specific sized "holes" in them, all containing the drug and achieving a sufficiently slow therapeutic release over the entire "Depot" period, whether it may be 1, 3, 4, or 6 months. Many oncologists/patients choose a 3 month depot as a happy median when considering the flow of total care, including doctor visits, numbers of injections, frequency of other testing such as PSA, timing of various scans, etc.
The "Pharmcokinetics" section of this link describes how each depot injection reaches a steady state within 3-4 weeks and which lasts for the duration of the Depot period, for all the Depot options.
The very complicated "science" of the chemical factors involved, and the chemical manufacturing of the microspheres and their properties, is describe in considerable detail here. There is also a microscopic picture of a typical microsphere with its holes.
Doing things like getting 1 month injections at 5 week vs. 4 week intervals does not really mean that one has somehow decreased one's daily dosage by 1/5. Etc.
I have been on ADT since 2010 with one pause after first 2 years to see if ADT + EBRT had worked. It had not worked, and Psa shot up, so I re-started ADT.
First ADT drug was Eligard, with 22mg each 3 months injected under stomach tissue.
But over time, doc changed me to monthly Lucrin with 7.5mmg into large Gluteus max muscles, ie, an injection to my bum.
The active amount of drug was the same and I noticed no differences in suppression of testosterone or any pain, although monthly injects were in general less painful that 3 monthly inject with 3 times more material injected.
But since before diagnosis in 2009 to now, I have cycled an average 200km+ a week at good speed and in early years after beginning ADT I had leg cramps often. Now I have been using pink Himalayan rock salt on food which has more essential minerals and I have not had any cramps for a few years. I have had add on drugs like Casodex, Zytiga, Xtandi to further boost the time ADT works, and then chemo, then Lu177, but no increase in leg pains.
Chemo has made my legs feel clumsy, slow to react so I have to be careful not to fall by tripping over something. But I am cycling real well.
Maybe the cause of your leg pains will remain unknown unless you have just the right sort of scan to look at action of veins ans arteries. I have excellent cardio-vascular fitness, so I don't worry about it, but anyone else my age at 72 who is not so fit may have more trouble with ADT than I ever had. ADT has not caused any big loss of QOL, or fitness for my age, but many men here have nothing but complaints to make about ADT.
The long term ADT I have had probably would have destroyed my abilities to make testosterone in testicles. If I quit ADT now, its likely I would not notice any change or have any side effects. But if testosterone were to increase, I fear it would hasten my death because it would feed my Pca. My onco said I'd be on ADT for rest of my life in 2013, after initial treatment of ADT+EBRT failed in 2012.
Not all of us are the same, or react the same way to ADT.
During all my treatments to limit / slow down Pca growth, I have not had to take any pain killers yet.
It's been said and emphasized by many to add as much exercise as you can barely tolerate.
MY experience was it took a while for ADT to really kick in before pain was reduced to a tolerable level and I began Triumph Fitness physical therapy for regular exercise 4 months ago.
I also believe the Alkaline Therapy I started just before official Dx and continue have helped pain so I can exercise.
Been on Leupron for about 2yrs now, 6mo shots, and just added Xtandi 1mo ago due to PSA increases.
Maybe give exercise a try and physical work on stuff till the exhaustion forces you to quit for the day, then do it again tomorrow.
Yes I stoped Using it and went to estradiol patches in Feb 2019. See my profile .
Some side effects patients report include joint pain.
This is not necessarily the case for everyone, but should be taken into consideration when deciding how to try t manage that .
Good Luck, Good Health and Good Humor.
j-o-h-n Sunday 06/14/2020 4:52 PM DST
Yes, among other things.
Yes, joint (hips) and leg pain (also made worse by poor leg circulation). Plus I have a really twisted lower spine. This all got much worse when Covid-19 closed my gym. I bought an exercise bike and go at it 30 minutes every day - but that's not equal to the weight exercises I did at the gym. Hopefully, the gym will reopen in a week or two and I can try to recover. The other bright spot was I've completed my 18 months of Lupron, and sometime around the 4th of July, it might start wearing off. Maybe by Christmas, I'll be mobile again.
I hear you Brother! Unfortunately I am so weak from the Lupron, I cannot work out long like I used to .